Funnel Cloud, Mayaguez and Vicinity
- When
- September 5, 6:50 PM AST
- Where
- Mayaguez and Vicinity County, Moca
- Reported by
- TRAINED SPOTTER
A funnel cloud was reported in Las Marias sector of Moca moving towards the town.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
A funnel cloud was reported in Las Marias sector of Moca moving towards the town.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 5, 3:30 PM AST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 330 PM AST FRI SEP 5 2003 A QUIET DAY TODAY...ONLY ISOLATED SHOWERS DEVELOPED OVER LAND. A STREAMER THAT DEVELOP OVER VIEQUES AFFECTED THE MUNICIPALITIES OF LUQUILLO...FAJARDO AND CEIBA. THE DOPPLER RADAR ESTIMATED BETWEEN 2 AND 3 INCHES OF RAIN OVER CEIBA. THE WINDS ARE SLOWLY SHIFTING TO THE EAST. ON SATURDAY...AFTERNOON SHOWERS WILL DEVELOP ACROSS THE INTERIOR AND WESTERN SECTIONS OF PUERTO RICO. ONCE AGAIN MOISTURE WILL BE LIMITED...THE INCREASE ON MOISTURE WILL OCCUR LATER THAN EXPECTED. MODELS ARE SHOWING THE INVERTED 250MB TROUGH AND THE MOISTURE ASSOCIATED WITH THIS TO MOVE CLOSER TO OUR LOCAL FORECAST AREA BETWEEN SATURDAY NIGHT AND SUNDAY MORNING. ON SUNDAY...DIURNAL HEATING AND MOISTURE WILL COMBINE TO PRODUCE AFTERNOON SHOWERS AND THUNDERSTORMS. THERE IS SOME ACTIVITY COMING OUT FROM AFRICA AND THE ATLANTIC...THE NEXT SIGNIFICANT WAVE IS LOCATED AROUND 56 W AND A WEAKER ONE LOCATED AROUND 32 W. MARINE WISE: SWELLS HAVE CONTINUE TO DROPPED TODAY AS FABIAN CONTINUE TO MOVE NORTH. AS WINDS TURN MORE TO THE EAST WE SHOULD EXPECT A MORE NORMAL MARINE CONDITIONS. UPDATED ADVISORIES ON HURRICANE FABIAN CAN BE FOUND AT: HTTP://WWW.NHC.NOAA.GOV SJU... .PR...NONE. .VI...NONE. EQUIPMENT...NONE
PRZ001>013-VIZ001-002-AMZ710>750-052200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST FRI SEP 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...MARINE CONDITIONS WILL CONTINUE TO RAPIDLY IMPROVE ACROSS THE REGIONAL ATLANTIC WATERS AND THE PASSAGES INTO THE CARIBBEAN TODAY AS NORTH NORTHEAST SWELLS FROM FABIAN CONTINUE TO SUBSIDE. SOME SCATTERED SHOWERS ARE EXPECTED TO OCCUR MAINLY OVER THE INTERIOR AND NORTHERN SLOPES OF PUERTO RICO THIS AFTERNOON. HOWEVER NO SIGNIFICANT FLOODING HAZARDS ARE EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .SATURDAY THROUGH THURSDAY...LOOKING FOR A SLIGHT INCREASE IN LOW LEVEL MOISTURE SATURDAY NIGHT THROUGH SUNDAY...AS A RESULT LOCALIZED HEAVY RAINS MAY OCCUR ACROSS THE LOCAL ISLANDS...MAINLY DURING THE AFTERNOON HOURS...WITH THE POTENTIAL FOR SOME URBAN AND SMALL STREAM FLOODING. NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED THEREAFTER. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...MARINE CONDITIONS WILL CONTINUE TO RAPIDLY IMPROVE ACROSS THE REGIONAL ATLANTIC WATERS AND THE PASSAGES INTO THE CARIBBEAN TODAY AS NORTH NORTHEAST SWELLS FROM FABIAN CONTINUE TO SUBSIDE. NO SIGNIFICANT FLOODING HAZARDS ARE EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .SATURDAY THROUGH THURSDAY...LOCALIZED MODERATE RAINSHOWERS MAY OCCUR ACROSS THE U.S. VIRGIN ISLANDS DURING THE NEXT FEW DAYS MAINLY OVERNIGHT AND EARLY MORNING HOURS. HOWEVER NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2003Every state in 2003This day in weather historyWarnings in Puerto Rico, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336937.